Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 211, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2014, 3:51 PM CDT for Benton County, Henry County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 21, 2014, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 84 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948
WUUS54 KMEG 212051
SVRMEG
TNC005-079-212130-
/O.NEW.KMEG.SV.W.0211.140621T2051Z-140621T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BENTON COUNTY IN TENNESSEE...
EASTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 430 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF
SPRINGVILLE...OR 7 MILES NORTHEAST OF PARIS...AND MOVING SOUTHEAST
AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS AND
PARIS LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3613 8791 3607 8795 3605 8798 3624 8836
3651 8826 3651 8807 3650 8805 3644 8805
3631 8795 3621 8794 3616 8791
TIME...MOT...LOC 2052Z 312DEG 10KT 3634 8818
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:52 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 21, 2:52 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 252 PM CDT SAT JUN 21 2014 .DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS AFTERNOON INDICATE A MESOSCALE CONVECTIVE VORTEX /MCV/ CENTERED NEAR SOUTHERN ILLINOIS THIS AFTERNOON WITH A SHORTWAVE TROUGH ASSOCIATED WITH THE MCV LOCATED ACROSS PORTIONS OF NORTH CENTRAL AND CENTRAL ARKANSAS. THIS MESOSCALE FEATURE COMBINED WITH CONVECTIVE TEMPERATURES BEING REACHED THIS AFTERNOON HAS RESULTED IN THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH...ESPECIALLY ACROSS MOST OF ARKANSAS...FAR NORTHWEST TENNESSEE...AND PORTIONS OF NORTHEAST MISSISSIPPI. TEMPERATURES AS OF 2 PM CDT ARE IN THE UPPER 80S TO LOWER 90S ACROSS MOST LOCATIONS. CONVECTIVE CHANCES FOR THE NEXT 7 DAYS IS THE PRIMARY FORECAST CHALLENGE IN THIS AFTERNOON/S FORECAST ISSUANCE. .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON SHOULD BEGIN TO DECREASE IN COVERAGE BY EARLY THIS EVENING AS INSTABILITY BEGINS TO WANE WITH THE LOSS OF DAYTIME HEATING. A STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH EARLY EVENING WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT ALONG WITH A POTENTIAL FOR LOCALIZED HEAVY RAINFALL. SHORT TERM MODELS DIDN/T HANDLE TODAY/S MCV TOO WELL AND OVERALL CONFIDENCE IN CONVECTIVE CHANCES FOR TOMORROW ARE CONSEQUENTLY ARE SOMEWHAT LOWER. NONETHELESS...THE GENERAL TREND IN THE OVERALL MODEL SOLUTIONS ARE FOR A SLIGHT WEAKENING OF MID LEVEL HEIGHTS ON SUNDAY AND WILL CONTINUE WITH SLIGHT CHANCE/CHANCE POPS MOSTLY COINCIDENT WITH DAYTIME HEATING AND PERHAPS CONTINUING INTO SUNDAY NIGHT. HIGH TEMPERATURES ON SUNDAY WILL BE SOMEWHAT SIMILAR WITH HIGHS AROUND 90 ACROSS MANY LOCATIONS. AN ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM THREAT MAY EXIST SUNDAY AFTERNOON THROUGH EARLY EVENING WITH DAMAGING WINDS AS THE PRIMARY THREAT ALONG WITH A POTENTIAL FOR LOCALIZED HEAVY RAINFALL. .LONG TERM...(MONDAY THROUGH SATURDAY)...LONG TERM MODELS CONTINUE TO INDICATE SURFACE/UPPER LEVEL RIDGING FINALLY BREAKING DOWN ACROSS THE LOWER MISSISSIPPI VALLEY AS AN UPPER LEVEL TROUGH SHIFTS INTO THE REGION FOR THE FIRST HALF OF THE WEEK. THIS WILL BRING NORTHWEST UPPER LEVEL FLOW ALOFT BACK INTO THE MID SOUTH. SEVERAL SHORTWAVES EMBEDDED WITHIN THE FLOW MAY RESULT IN CHANCE/LIKELY POPS FOR MONDAY THROUGH THURSDAY WITH CHANCES GRADUALLY DIMINISHING TOWARDS NEXT WEEKEND AS UPPER RIDGING GRADUALLY TRIES TO BUILD BACK INTO THE LOWER MISSISSIPPI VALLEY. AFTERNOON HIGHS WILL BE SLIGHTLY COOLER THROUGH AT LEAST THE FIRST HALF OF THE WEEK. A CONDITIONAL STRONG TO SEVERE THUNDERSTORM RISK MAY BE POSSIBLE THROUGH THIS PERIOD ALONG WITH HEAVY RAINFALL. HOWEVER...TIMING OF THESE RISKS IS TOO UNCERTAIN IN THIS AFTERNOON/S FORECAST. CJC && .AVIATION... 18Z TAFS 17Z GOES WATER VAPOR IMAGERY SHOWED A MIDLEVEL CIRCULATION OVER SOUTHEAST MO...MOVING EAST...HAVING FORMED LAST EVENING ALONG THE SOUTH FLANK OF A LARGE TSRA COMPLEX NEAR OMA/TUP. THIS FEATURE WAS NOT WELL INITIALIZED BY THIS MORNING/S MODELS...WITH THE EXCEPTION OF THE 15Z RUC. EXPECT TSRA COVERAGE TO GRADUALLY INCREASE ALONG THE MIDLEVEL WAVE/S SOUTHERN FLANK... WITH JBR LIKELY SEEING THE GREATEST CHANCES OF TSRA. FOR THE REMAINING TAF SITES...WILL CONTINUE VCTS MENTION AT SCHEDULED ISSUANCE. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 21, 3:17 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 317 PM CDT SAT JUN 21 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221245- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION- WEAKLEY-YALOBUSHA- 317 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE ACROSS THE MID SOUTH THROUGH EARLY EVENING. DAMAGING WINDS IS THE PREDOMINANT SEVERE THUNDERSTORM THREAT ALONG WITH A POTENTIAL FOR HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 3:06 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT SAT JUN 21 2014
ARZ018-212030-
GREENE AR-
306 PM CDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...
NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 50 MPH
WAS LOCATED 5 MILES NORTHWEST OF LAFE AT 306 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN GREENE COUNTY...INCLUDING LOCATIONS NEAR MARMADUKE...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3626 9056 3626 9050 3617 9029 3608 9055
3624 9066 3627 9059
TIME...MOT...LOC 2006Z 312DEG 11KT 3623 9057Special weather statement, Jun 21, 3:10 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT SAT JUN 21 2014
MOZ113-115-TNZ001-212045-
DUNKLIN MO-PEMISCOT MO-LAKE TN-
310 PM CDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
EXTREME SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
EAST CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
NORTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING NICKEL SIZE HAIL AND WINDS
TO 50 MPH WAS LOCATED FROM WARDELL TO 3 MILES EAST OF KENNETT AT 310
PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN DUNKLIN...LAKE AND PEMISCOT COUNTIES...INCLUDING LOCATIONS
NEAR HAYTI AND KENNETT...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3628 8962 3600 8994 3622 9011 3639 8995
3639 8976 3641 8975 3641 8974
TIME...MOT...LOC 2010Z 324DEG 14KT 3636 8984 3623 8999Special weather statement, Jun 21, 3:12 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT SAT JUN 21 2014
TNZ004-022-212045-
BENTON TN-HENRY TN-
312 PM CDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
NORTHEASTERN BENTON COUNTY IN TENNESSEE...
NORTHEASTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PENNY TO NICKEL SIZE HAIL AND WINDS
TO 50 MPH WAS LOCATED 8 MILES SOUTH OF PARIS LANDING STATE PARK AT
312 PM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN BENTON AND HENRY COUNTIES...INCLUDING LOCATIONS NEAR PARIS
LANDING STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3613 8791 3610 8794 3638 8826 3651 8815
3651 8806 3650 8805 3644 8805 3631 8795
3621 8794 3616 8791
TIME...MOT...LOC 2012Z 312DEG 17KT 3632 8804Special weather statement, Jun 21, 3:42 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CDT SAT JUN 21 2014 ARZ028-MOZ113-115-212115- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO- 342 PM CDT SAT JUN 21 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS TO 50 MPH WAS LOCATED 5 MILES WEST OF STEELE AT 342 PM CDT...MOVING SOUTH AT 30 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3586 8977 3582 9002 3613 9007 3616 8983 TIME...MOT...LOC 2042Z 351DEG 25KT 3606 8994
Special weather statement, Jun 21, 3:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT SAT JUN 21 2014
ARZ008-017-212130-
LAWRENCE AR-RANDOLPH AR-
347 PM CDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS TO 50 MPH
WAS LOCATED 13 MILES WEST OF DALTON AT 347 PM CDT...MOVING SOUTHEAST
AT 5 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3650 9141 3650 9110 3648 9102 3616 9126
3625 9133 3625 9127 3637 9128 3639 9132
3641 9131 3643 9136 3646 9137 3650 9142
TIME...MOT...LOC 2047Z 295DEG 4KT 3649 9137Special weather statement, Jun 21, 3:48 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT SAT JUN 21 2014
TNZ004-022-212115-
BENTON TN-HENRY TN-
348 PM CDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...
NORTHEASTERN BENTON COUNTY IN TENNESSEE...
NORTHEASTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR LARGER AND WINDS
TO 50 MPH WAS LOCATED 6 MILES SOUTHWEST OF PARIS LANDING STATE PARK
AT 348 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN BENTON AND HENRY COUNTIES...INCLUDING LOCATIONS NEAR PARIS
LANDING STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3634 8833 3650 8820 3646 8805 3644 8805
3635 8797 3631 8795 3619 8793
TIME...MOT...LOC 2048Z 292DEG 17KT 3638 8814The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:37 PM CDT | Special Weather Statement | MEG | Dyer | 23 min |
| Jun 21, 1:31 PM CDT | Special Weather Statement | MEG | Lake | 29 min |
| Jun 21, 2:46 PM CDT | Special Weather Statement | MEG | Weakley | 29 min |
| Jun 21, 2:48 PM CDT | Special Weather Statement | MEG | Henry | 27 min |
| Jun 21, 3:12 PM CDT | Special Weather Statement | MEG | Henry | 33 min |
| Jun 21, 3:48 PM CDT | Special Weather Statement | MEG | Henry | 27 min |
| Jun 21, 4:28 PM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.